MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A407
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Additional information was requested, and the following was obtained: could you please confirm how many procedures were affected and how many devices involved during each one? dr (b)(6) said this happen to him 2 times and 2 sutures broke each.I told him i would do a product complaint and i asked him to save the packaging and broken suture if it happen again.His partner dr (b)(6) over heard me.She left and did a procedure and experienced 1 suture break and had to redo the defect closure, she requested a different lot# and had not issues.I was called into the room and provided the packaging, but not broken suture was safely available.I then talked to dr (b)(6) staff who showed me where they had pulled his product from and it happen to match the same lot dr (b)(6) had break.I removed the remaining packages of the lot and shipped it back to ethicon.It has now been 2+ weeks and no issues in the dozen or so ventral hernias they have done.Did the sutures snapped during use on the patient or upon handling/dispensing before use on the patient? broke during procedure as surgeon tighten down on the hernia defect.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventral hernia repair procedure on (b)(6) 2021 and barbed suture was used.During the procedure, it was reported by the rep during a ventral hernia procedure as the surgeon pulled down on the suture it snapped in the middle.The procedure was completed with another like device from a different lot.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/08/2021.Additional h6 component code: g07002 ¿ reported condition not confirmed.A manufacturing record evaluation was performed for the finished device batch qmmczl, sxpp1a407 and no non-conformances were identified.Additional h-3 summary: visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned samples determined that seven unopened sample of product code sxpp1a407 were received for evaluation.Visual inspection of the unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11802409
Report Number2210968-2021-04416
Device Sequence Number17301899
Product Code NEW
UDI-Device Identifier10705031227644
UDI-Public10705031227644
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberSXPP1A407
Device Catalogue NumberSXPP1A407
Device Lot NumberQMMCZL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1